MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS ELITE ADAPTIVE FLUIDICS STANDARD PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS ELITE ADAPTIVE FLUIDICS STANDARD PACK; UNIT, PHACOFRAGMENTATION
Model Number BL5115-2
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been requested for evaluation and has not been received.The manufacturing and sterilization records were reviewed and found to be acceptable.The investigation is underway.
 
Event or Problem Description
A user facility in switzerland reports that after a short period of phaco use, the surgeon noticed a 1mm large, elliptical, silicone-like foreign body in the eye.Origin unknown.They foreign body was removed from the eye and retained.The surgery was delayed by about 1 minute.There was no patient harm.
 
Additional Manufacturer Narrative
One bl5115-2 pack label from lot x2923 was returned along with multiple syringes, a yellow irrigation sleeve, a blue needle tip, a needle wrench and an unknown bottle of balanced salt solution.The assembly and returned products were dirty with dried solutions, particulates and what looked like organic material on many of the syringes.The cassette and tubing contain fluid.The tubing was still attached to the balanced salt solution bottle which contained approximately 250 ml of solution.The needle tip hub had marring with material missing on the flats.The yellow irrigation sleeve was dirty with no damage to the tip.There was a yellow, squishy particle that was approximately 520.48 microns wide by 1711.80 microns long.The particle appeared to be the same color and texture as the yellow irrigation sleeve.A microscopic examination of the irrigation sleeve found a section inside the hub of the sleeves just beyond the threads that has a piece of material missing.The missing piece of material was similar in shape and size as the returned particle.We were unable to determine if the cause of the damaged irrigation sleeve is due to the evidence of use.The lot history, trend analysis, risk analysis, and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
STELLARIS ELITE ADAPTIVE FLUIDICS STANDARD PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 n. goodman st.
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blv
saint louis, MO 63122
6362263220
MDR Report Key16857514
Report Number0001920664-2023-70045
Device Sequence Number8626727
Product Code HQC
UDI-Device Identifier00757770058853
UDI-Public(01)00757770058853(17)240407(10)X2923
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2024
Device Model NumberBL5115-2
Device Lot NumberX2923
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown